MAUDE Adverse Event Report: CONVATEC

CONVATEC
Model Number 510828
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: cure twist® ¿ ready to use catheter for women.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
End user reports unknown number of t14 catheters, unknown number of market units with unknown lot numbers of the same catheter over the last 3 months.Lots unknown - the caps are very difficult to untwist and made her concerned they were defected possibly unsterile and contributed to a uti she has had this month.Consumer states she has had various qty from various mu boxes over the last 3 months from her shipment where "some, just a few enough to be concerning" the caps where really hard to untwist.She said she has no more like this as the last boxes she has used have no defects.She said she was eventually able to untwist them, all but 1, as she said she is very strong and active for 73 years old.She said she has been using these catheters for a very long time and prefers them over any others and has never had this problem before.She loves the portability, their blue color, and they are pre-lubricated.She caths 4 x a day for bladder muscle dysfunction from retention.She said there were no visual abnormalities on these catheters that showed the defect, it was only when she went to untwist them.They were also normal when she finally opened them.She said she is prone to utis and had 2 recent back to back infections this month of september and is currently taking an antibiotic now, cephalexin.She said she thought maybe this defect signaled the catheters were unsterile in some way.She said "it may be one of the reasons maybe not at all" that could have contributed to her utis.She said earlier this month she had a lot of pain in her bladder, urethra, urgency and burning so she went to a "stand alone er" affiliated with a hospital to be seen and get antibiotics.She said she did urine testing which showed uti and was prescribed pyridium and a course of treatment course of nitrofurantoin.She said she had been previously prescribed prophylactic nitrofurantoin 50mg she was to take twice a day to prevent utis but she had not been taking those as prescribed prior to this uti as she said she thought she was doing good not having had a uti since jan 2022.She took the full course of nitrofurantoin however she didn't feel like the uti went away and so her md prescribed her another antibiotic cephalexin which she is taking now.She is aware after she finishes this new treatment course she will have to return to taking her prophylactic antibiotic.She also states she is not good about washing her hands prior to cathing, she was appreciative of the reminder.She is an lpn as well.She said sometimes she is in a rush and will "wipe rough" her urethra with either a baby wipe or cottonelle flushable wipes which she states can cause urethritis.

Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15676352
Report Number1049092-2022-00382
Device Sequence Number6348620
Product Code KOD
UDI-Device Identifier00815947020390
UDI-Public815947020390
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510828
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale